Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 8, NWS Charleston, SC

March 20, 2018Liberty County, Long County, McIntosh County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Mar 20, 2018, 3:02 PM EDT for Liberty County, Long County, McIntosh County, Georgia. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 20, 2018, 3:02 PM EDT (19:02 UTC)
Expired
Mar 20, 2018, 4:00 PM EDT
In force
58 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
60.0 mph

Counties Liberty County, GA, Long County, GA, McIntosh County, GA

The radar

The Jacksonville radar (KJAX), 116 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 20, 3:10 PM EDTHAIL 0.752 Nw Townsend, GAPENNY SIZE HAIL REPORTED BY TOWNSEND BOMBING RANGE. TIME ESTIMATED BY RADAR.
Mar 20, 3:45 PM EDTMARINE TSTM WIND 485 Se Valona, GATHE SAPELO ISLAND NERRS SITE MEASURED A 41 KNOT WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 20, 12:43 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2018-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2018-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1315 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
2.1
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted.

092 
WUUS52 KCHS 201902
SVRCHS
GAC179-183-191-202000-
/O.NEW.KCHS.SV.W.0008.180320T1902Z-180320T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
302 PM EDT TUE MAR 20 2018

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Liberty County in southeastern Georgia...
  McIntosh County in southeastern Georgia...
  Long County in southeastern Georgia...

* Until 400 PM EDT

* At 302 PM EDT, a severe thunderstorm was located near Gardi, moving
  east at 45 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to trees and powerlines. 

* Locations impacted include...
  Darien, Tibet, Jones, Wolf Island, Harris Neck, St. Catherines
  Island, Eulonia and Valona.

This warning includes I-95 in Georgia between mile markers 50 and 70.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Increased rotation has been detected and a tornado warning may be
needed. Remain alert for a possible tornado! Tornadoes can develop
quickly from severe thunderstorms. If you spot a tornado, take
shelter in a closet, bathroom or small, central room in a sturdy
structure.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3129 8142 3133 8144 3135 8152 3140 8158
      3145 8162 3147 8161 3152 8166 3152 8167
      3154 8166 3155 8169 3158 8170 3160 8173
      3173 8120 3171 8113 3173 8111 3171 8110
      3162 8110 3140 8123 3129 8124
TIME...MOT...LOC 1902Z 253DEG 38KT 3145 8177 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
 
$$
3 follow-up statements
632 
WWUS52 KCHS 201936 RRA
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
336 PM EDT TUE MAR 20 2018

GAC179-183-191-202000-
/O.CON.KCHS.SV.W.0008.000000T0000Z-180320T2000Z/
Liberty GA-McIntosh GA-Long GA-
336 PM EDT TUE MAR 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR LIBERTY...MCINTOSH AND LONG COUNTIES...

At 336 PM EDT, a severe thunderstorm was located 17 miles northeast
of Darien, moving east at 60 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to trees and powerlines. 

Locations impacted include...
Darien, Tibet, Jones, Wolf Island, Harris Neck, St. Catherines
Island, Eulonia and Valona.

This warning includes I-95 in Georgia between mile markers 50 and 70.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Increased rotation has been detected and a Tornado Warning may be
needed. Remain alett for a possible tornado! Tornadoes can develop
quickly from severe thunderstorms. If you spot a tornado take shelter
in a closet, bathroom or small central room in a strudy structure.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3129 8142 3133 8144 3135 8152 3140 8158
      3145 8162 3147 8161 3152 8166 3152 8167
      3154 8166 3155 8169 3158 8170 3160 8173
      3173 8120 3171 8113 3173 8111 3171 8110
      3162 8110 3140 8123 3129 8124
TIME...MOT...LOC 1936Z 257DEG 51KT 3155 8122 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
 
$$
596 
WWUS52 KCHS 201949
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
349 PM EDT TUE MAR 20 2018

GAC183-201959-
/O.CAN.KCHS.SV.W.0008.000000T0000Z-180320T2000Z/
Long GA-
349 PM EDT TUE MAR 20 2018

...THE SEVERE THUNDERSTORM WARNING FOR LONG COUNTY IS CANCELLED...
    
The immediate risk for severe weather has ended. 

LAT...LON 3129 8142 3130 8142 3133 8144 3137 8154
      3146 8153 3151 8144 3159 8136 3163 8119
      3163 8112 3162 8110 3140 8123 3135 8124
      3129 8124
TIME...MOT...LOC 1949Z 254DEG 56KT 3150 8124 

$$

GAC179-191-202000-
/O.CON.KCHS.SV.W.0008.000000T0000Z-180320T2000Z/
Liberty GA-McIntosh GA-
349 PM EDT TUE MAR 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR LIBERTY AND MCINTOSH COUNTIES...

At 349 PM EDT, a severe thunderstorm was located 14 miles northeast
of Darien, moving east at 65 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and powerlines. 

Locations impacted include...
Darien, Wolf Island, Crescent, Carnigan, Shellman Bluff, Pine Harbor,
Blackbeard Island and Valona.

This warning includes I-95 in Georgia between mile markers 50 and 57.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Increased rotation has been detected and a Tornado Warning may be
needed. Remain alett for a possible tornado! Tornadoes can develop
quickly from severe thunderstorms. If you spot a tornado take shelter
in a closet, bathroom or small central room in a strudy structure.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3129 8142 3130 8142 3133 8144 3137 8154
      3146 8153 3151 8144 3159 8136 3163 8119
      3163 8112 3162 8110 3140 8123 3135 8124
      3129 8124
TIME...MOT...LOC 1949Z 254DEG 56KT 3150 8124 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$
141 
WWUS52 KCHS 201957
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
357 PM EDT TUE MAR 20 2018

GAC179-191-202007-
/O.EXP.KCHS.SV.W.0008.000000T0000Z-180320T2000Z/
Liberty GA-McIntosh GA-
357 PM EDT TUE MAR 20 2018

...THE SEVERE THUNDERSTORM WARNING FOR LIBERTY AND MCINTOSH COUNTIES
WILL EXPIRE AT 400 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston.

LAT...LON 3129 8142 3130 8142 3133 8144 3137 8154
      3146 8153 3151 8144 3159 8136 3163 8119
      3163 8112 3162 8110 3140 8123 3135 8124
      3129 8124
TIME...MOT...LOC 1957Z 253DEG 38KT 3152 8115 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 2:15 PM EDT, 47 minutes earlier.

Area forecast discussion, Mar 20, 2:15 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
215 PM EDT Tue Mar 20 2018

.SYNOPSIS...
A strong cold front will approach from the west this afternoon,
then push offshore this evening. Cool high pressure will build
in for the latter half of the week. Another cold front could
impact the area late next weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
This Afternoon and Evening: An "Enhanced Risk" of severe weather is
forecast across parts of Southeast South Carolina and Southeast
Georgia, especially along the coastal corridor.

Despite some cloud cover initially delaying convective initiation
over much of the area earlier today, the boundary layer has
recovered substantially in wake of a morning MCS. Sfc temps have
already warmed in the mid/upper 70s over much of the area, while
reaching 80 degrees across Southeast Georgia. Additionally, SBCAPE
is now upwards to 2000-2500 J/kg over much of the area, which has
led to some convection developing over Southeast Georgia as dynamic
forcing increases from the west. The general consensus among models
is that low-lvl warm advection along with sfc heating will persist
ahead of cooler air arriving with a mid/upper lvl trough currently
depicted on water vapor to the west through much of the afternoon,
which will enhance the severe weather potential over the area,
particularly along the coastal corridor mid afternoon into early
evening.

Given strong unidirectional wind fields associated with the passing
system, the main severe weather threat should come in the form of
damaging straight-line winds. Mid-lvl lapse rates around 7-7.5 C/km,
lifted index values upwards to -6/-7 C, along with 0-6 km bulk shear
of 50-60 kt could also produce moderate size hail in deepest
convection and perhaps splitting thunderstorms. Although low-
lvl lapse rates and veering are not particularly strong over the
area, the orientation of convection seen earlier today suggests
an east-west boundary capable of being ingested by storms shifting
over Southeast Georgia and Southern Southeast South Carolina.
For this reason along with a fairly large amount of 0-3km CAPE,
low LCLs and an afternoon seabreeze circulation near the coast,
isolated tornadoes will be possible over much of the area this
afternoon into early evening hours. A Tornado Watch is now in effect
for most of Southeast Georgia and Southeast South Carolina until
7PM. Based on the latest trends, the greatest chance for a tornado
should be across parts of Southeast Georgia, especially near
the coast and perhaps north along the coast into Southern Southeast
South Carolina as a sfc low deepens while passing to the north.
Elsewhere, dewpts in the mid/upper 60s, PWATs between 1.25-1.5 inches
and SBCAPE approaching 2500 J/kg could support strong/severe thunderstorms
inland especially mid/late afternoon as strong dynamic forcing
occurs with the approaching h5 shortwave and main sfc cold front.

Tonight: There is a consolidation of the cold fronts into one
front that moves into the Atlantic this evening, followed by
drier and cooler air advecting into the area. This will lead to
a much cooler night, and with large pressure climbs and a packed
gradient with the CAA to occur, gusty W/NW breezes will persist
the entire night. It'll be enough where we have raised a Lake
Wind Advisory for Lake Moultrie overnight.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
Massive low pressure system centered off the mid-Atlantic coast will
begin to lift northeast away from the area on Wednesday. Deep
westerly flow will usher much drier air into the area. Skies will
remain mostly clear across most locations, with the exception being
over extreme northern areas in closer proximity to the departing
low, where some clouds may linger longer. The biggest concern of the
day will the winds. A tight pressure gradient will result in breezy
west winds through the day. Gusts of 30-35 mph will be common,
especially across southeast Georgia. Conditions will also remain
hazardous over Lake Moultrie, and a Lake Wind Advisory will be
ongoing through 22Z. Temperatures will be drastically cooler than
previous days, with highs well below normal in the upper 50s to low
60s. Wednesday night lows will range from the mid 30s inland to the
low 40s at the immediate coast. Think winds will remain too strong
to support any frost development.

High pressure will build in from the northwest Thursday and Friday.
Aloft, an amplified longwave trough will remain situated just off
the east coast. Quiet conditions are expected with mostly clear
skies. Temperatures will continue to fall below normal with highs
topping out in the 60s. Lows Thursday night will again fall into the
mid 30s inland, with upper 30s closer to the coast. Winds do lighten
up some, so think there is some potential for frost.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
High pressure is expected to prevail through much of the weekend.
There are some model discrepancies on Sunday, but general consensus
is that a cold front will approach from the north and will then drop
through the forecast area Sunday night. A wedge-like setup looks to
develop on Monday. Rain chances will accompany the front, although
it looks that rainfall totals will not amount to too much.
Temperatures will be near normal.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Showers and thunderstorms will likely impact both KCHS and KSAV
through about 00Z with MVFR/IFR conditions possible. For now
indicated winds gusts in thunderstorms up to 30 to 35 knots.
However, stronger winds and perhaps some hail could impact the
terminals mainly between 19Z and 23Z. A more near term TAF update
would be needed if worse conditions become expected at either
terminal.

As the cold front moves offshore this evening, drier and more stable
air will arrive along with some gusty westerly winds. Quite strong
west-northwest winds are expected after 14Z Wednesday as mixing
deepens in the wake of a strong departing area of low pressure.

Extended Aviation Outlook: VFR. Breezy conditions expected on
Wednesday.

&&

.MARINE...
This Afternoon and Tonight: Marine conditions will continue to
deteriorate this afternoon over all coastal waters ahead of a cold
front approaching from the west this evening. Small Craft Advisories
will remain in effect for all waters this afternoon and evening.
Strong cold air advection in wake of the passing cold front will
lead to hazardous marine conditions for most waters tonight. A
strong pressure gradient will favor Gale Force Winds in offshore
Georgia waters and could support frequent Gale Force wind gusts for
all nearshore waters outside the CHS Harbor. Gale Watches remain for
these areas.

Strong to severe thunderstorms are expected to push offshore
mid/late afternoon and could persist into evening hours until a cold
front advances through the area. Mariners should be prepared for
damaging wind gusts, isolated waterspouts, frequent lightning and
heavy rains.

Wednesday through Sunday: Strong pressure rises in wake of a
departing low will result in hazardous marine conditions. West winds
could gust to gale force through much of the day, and thus a Gale
Watch has been issued for all waters with the exception of the
Charleston Harbor. Confidence is fairly high that the watch will be
upgraded to a warning for most zones with future forecast updates.
Winds and seas will greatly improve Wednesday night, with all waters
expected to be headline-free Thursday morning. Northwest winds will
continue Thursday and Friday, before veering to south and eventually
southwest on Sunday ahead of an approaching cold front.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Lake Wind Advisory from 2 AM to 6 PM EDT Wednesday for SCZ045.
MARINE...Gale Watch from 2 AM EDT Wednesday through Wednesday afternoon
     for AMZ350-352-354.
     Small Craft Advisory until 2 AM EDT Wednesday for AMZ352-354.
     Small Craft Advisory until 2 AM EDT Wednesday for AMZ350.
     Gale Watch from 10 PM EDT this evening through Wednesday
     evening for AMZ374.
     Small Craft Advisory until 10 PM EDT this evening for AMZ374.
     Small Craft Advisory until 8 PM EDT Wednesday for AMZ330.

&&

NEAR TERM...DPB
SHORT TERM...ECT
LONG TERM...ECT
AVIATION...DPB
MARINE...DPB
Hazardous weather outlook, Mar 20, 1:23 PM EDT, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
123 PM EDT Tue Mar 20 2018

GAZ100-101-114>119-137>141-SCZ042>044-047>052-211730-
Bulloch-Effingham-Tattnall-Evans-Inland Bryan-Coastal Bryan-
Inland Chatham-Coastal Chatham-Long-Inland Liberty-Coastal Liberty-
Inland McIntosh-Coastal McIntosh-Hampton-Inland Colleton-Dorchester-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
123 PM EDT Tue Mar 20 2018

...TORNADO WATCH 18 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

  Tornado Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-099-SCZ040-211730-
Jenkins-Screven-Candler-Allendale-
123 PM EDT Tue Mar 20 2018

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Severe thunderstorms: Thunderstorms are expected to impact the
region this afternoon, a few of which could become severe with
damaging winds, large hail, and possibly isolated tornadoes. The
most likely time for severe weather is between 2 pm and 6 pm.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ045-211730-
Inland Berkeley-
123 PM EDT Tue Mar 20 2018

...TORNADO WATCH 18 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...LAKE WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT WEDNESDAY FOR
LAKE MOULTRIE...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Lake Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ350-352-354-211730-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
123 PM EDT Tue Mar 20 2018

...TORNADO WATCH 18 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Gale Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-211730-
Charleston Harbor-
123 PM EDT Tue Mar 20 2018

...TORNADO WATCH 18 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Gales: Gale force winds are possible tonight. A Gale Warning could
be required.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Gales: Gale force winds could persist into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ374-211730-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 NM-
123 PM EDT Tue Mar 20 2018

...GALE WATCH IN EFFECT FROM 10 PM EDT THIS EVENING THROUGH
WEDNESDAY EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

Severe thunderstorms: Thunderstorms are expected to impact the
area this afternoon and evening, some of which could become severe
with damaging winds, large hail, and possibly isolated waterspouts.
The most likely time for severe weather is between 2 pm and 8 pm.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Mar 20, 2:35 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Charleston SC
235 PM EDT TUE MAR 20 2018

SCZ045-050-052-201900-
Inland Berkeley-Tidal Berkeley-Charleston-
235 PM EDT TUE MAR 20 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES...

At 235 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Johns Island, or 10 miles south of Magnolia
Gardens, moving northeast at 55 mph.

  HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of this storm include...
Charleston, North Charleston, Mount Pleasant, Goose Creek, Downtown
Charleston, Fort Sumter, Hollywood and Isle Of Palms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.

&&

LAT...LON 3273 7985 3269 7985 3260 8013 3273 8019
      3301 7983 3281 7969
TIME...MOT...LOC 1835Z 232DEG 49KT 3272 8011
Special weather statement, Mar 20, 2:38 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Charleston SC
238 PM EDT TUE MAR 20 2018

SCZ043-044-201915-
Inland Colleton-Dorchester-
238 PM EDT TUE MAR 20 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND
DORCHESTER COUNTIES...

At 237 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Round O, or near Walterboro, moving east at
40 mph.

  HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of this storm include...
Summerville, Walterboro, Slands Bridge, Givhans Ferry State Park,
Ridgeville, Cottageville, Round O and Givhans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3309 8024 3292 8018 3279 8063 3290 8067
      3312 8028 3311 8027
TIME...MOT...LOC 1837Z 248DEG 36KT 3288 8056
Special weather statement, Mar 20, 2:48 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Charleston SC
248 PM EDT TUE MAR 20 2018

SCZ042-043-201915-
Hampton-Inland Colleton-
248 PM EDT TUE MAR 20 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON
COUNTIES...

At 248 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Early Branch, or 8 miles north of Yemassee,
moving east at 40 mph.

  HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of this storm include...
Walterboro, Hendersonville and Ritter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3271 8091 3285 8097 3305 8066 3279 8051
TIME...MOT...LOC 1848Z 248DEG 35KT 3281 8088
Local storm report, Mar 20, 2:49 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
249 PM EDT TUE MAR 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     HAIL             2 WSW WEST ASHLEY       32.79N  80.04W
03/20/2018  M0.75 INCH       CHARLESTON         SC   TRAINED SPOTTER

            MULTIPLE REPORTS OF HAIL UP TO DIME-SIZE AROUND WEST
            ASHLEY.

&&

EVENT NUMBER CHS1800261

JMC
Local storm report, Mar 20, 2:54 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
254 PM EDT TUE MAR 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             3 SSE SHADOWMOSS        32.81N  80.06W
03/20/2018  M0.88 INCH       CHARLESTON         SC   NWS EMPLOYEE

&&

EVENT NUMBER CHS1800262

JMC
Local storm report, Mar 20, 2:57 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
257 PM EDT TUE MAR 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             3 W NORTH CHARLESTON    32.85N  80.02W
03/20/2018  E0.88 INCH       CHARLESTON         SC   PUBLIC

            NICKEL-SIZE HAIL REPORTED NEAR THE INTERSECTION OF
            DORCHESTER RD WITH I-526.

&&

EVENT NUMBER CHS1800263

JMC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 8:35 PM EDTSpecial Weather StatementCHSMcIntosh25 min
Mar 20, 2:50 AM EDTSevere Thunderstorm WarningCHSJenkins, Screven55 min
Mar 20, 3:53 AM EDTSpecial Weather StatementCHSJenkins, Screven37 min
Mar 20, 4:15 AM EDTSpecial Weather StatementCHSEffingham30 min
Mar 20, 4:42 AM EDTSevere Thunderstorm WarningCHSBulloch, Jenkins, Screven48 min
Mar 20, 2:28 PM EDTSevere Thunderstorm WarningCHSChatham62 min
Mar 20, 3:07 PM EDTTornado WarningCHSLiberty, McIntosh38 min
Mar 20, 4:43 PM EDTSpecial Weather StatementCHSMcIntosh32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.